×

zbMATH — the first resource for mathematics

Optimal inequalities among various means of two arguments. (English) Zbl 1187.26017
Summary: We establish two optimal inequalities among power mean \(M_p(a,b)= (a^p/2+ b^p/2)^{1/p}\), arithmetic mean \(A(a,b)= (a+b)/2\), logarithmic mean \(L(a,b)= (a-b)/(\log a-\log b)\), and geometric mean \(G(a,b)= \sqrt{ab}\).

MSC:
26E60 Means
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] J. J. Wen and W.-L. Wang, “The optimization for the inequalities of power means,” Journal of Inequalities and Applications, vol. 2006, Article ID 46782, 25 pages, 2006. · Zbl 1133.26324
[2] S. H. Wu, “Generalization and sharpness of the power means inequality and their applications,” Journal of Mathematical Analysis and Applications, vol. 312, no. 2, pp. 637-652, 2005. · Zbl 1083.26018
[3] K. C. Richards, “Sharp power mean bounds for the Gaussian hypergeometric function,” Journal of Mathematical Analysis and Applications, vol. 308, no. 1, pp. 303-313, 2005. · Zbl 1065.33005
[4] P. A. Hästö, “Optimal inequalities between Seiffert’s mean and power means,” Mathematical Inequalities & Applications, vol. 7, no. 1, pp. 47-53, 2004. · Zbl 1049.26006
[5] H. Alzer and S.-L. Qiu, “Inequalities for means in two variables,” Archiv der Mathematik, vol. 80, no. 2, pp. 201-215, 2003. · Zbl 1020.26011
[6] H. Alzer, “A power mean inequality for the gamma function,” Monatshefte für Mathematik, vol. 131, no. 3, pp. 179-188, 2000. · Zbl 0964.33002
[7] C. D. Tarnavas and D. D. Tarnavas, “An inequality for mixed power means,” Mathematical Inequalities & Applications, vol. 2, no. 2, pp. 175-181, 1999. · Zbl 0938.26010
[8] J. Bukor, J. Tóth, and L. Zsilinszky, “The logarithmic mean and the power mean of positive numbers,” Octogon Mathematical Magazine, vol. 2, no. 1, pp. 19-24, 1994.
[9] J. E. Pe, “Generalization of the power means and their inequalities,” Journal of Mathematical Analysis and Applications, vol. 161, no. 2, pp. 395-404, 1991. · Zbl 0753.26009
[10] C. O. Imoru, “The power mean and the logarithmic mean,” International Journal of Mathematics and Mathematical Sciences, vol. 5, no. 2, pp. 337-343, 1982. · Zbl 0483.26012
[11] T. P. Lin, “The power mean and the logarithmic mean,” The American Mathematical Monthly, vol. 81, no. 8, pp. 879-883, 1974. · Zbl 0292.26015
[12] H. Alzer and W. Janous, “Solution of problem 8\ast ,” Crux Mathematicorum, vol. 13, pp. 173-178, 1987.
[13] P. S. Bullen, D. S. Mitrinović, and P. M. Vasić, Means and Their Inequalities, vol. 31, D. Reidel, Dordrecht, The Netherlands, 1988. · Zbl 0687.26005
[14] Q. J. Mao, “Power mean, logarthimic mean and Heronian dual mean of two positive number,” Journal of Suzhou College of Education, vol. 16, no. 1-2, pp. 82-85, 1999.
[15] B. C. Carlson, “The logarithmic mean,” The American Mathematical Monthly, vol. 79, pp. 615-618, 1972. · Zbl 0241.33001
[16] E. B. Leach and M. C. Sholander, “Extended mean values II,” Journal of Mathematical Analysis and Applications, vol. 92, no. 1, pp. 207-223, 1983. · Zbl 0517.26007
[17] J. Sándor, “A note on some inequalities for means,” Archiv der Mathematik, vol. 56, no. 5, pp. 471-473, 1991. · Zbl 0693.26005
[18] H. Alzer, “Ungleichungen für Mittelwerte,” Archiv der Mathematik, vol. 47, no. 5, pp. 422-426, 1986. · Zbl 0585.26014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.